I'm sorry no one responded to this question - I'm not on this part of the forum very often, so this is the first I've seen it. YES - you have reason to be concerned. Kadian, as you probably know, is morphine - a powerful, highly-addicted opiate. The capsule is probably an extended-release form.
If the pellets are chewed or dissolved, the time-release factor is eliminated. So, yes, there IS the danger of his injecting it this way.
If your son has had a problem with abusing opiates, he can not take ANY opiate in safety, and control its use. That's just how addiction operates, not a judgment of him. If I were you, I'd make sure he never had the chance to hold the prescription bottle - or ingest the drugs outside of your view. You need to take charge of administering it - and checking to see that he SWALLOWED it, not just 'cheeked it' - to shoot later. Then keep that bottle hidden in the most obscure place you can possibly imagine. (Try something like inside a dirty sock at the bottom of your hamper!) I know it's hard to be that tough on him, checking his mouth - but, with this drug - and given his history - it could save his life. Ingesting ALL of this medication (without the time released benefit) can be fatal.
- Kadian Information for Consumers
- Kadian Information for Healthcare Professionals (includes dosage details)
- Side Effects of Kadian (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jan 2010 • 3 answers
Posted 2 Jan 2012 • 1 answer
Posted 11 Feb 2012 • 4 answers
Posted 18 Jul 2012 • 10 answers
Medication - Should a 150 mg brand name capsule of Kadian have more bbs inside than a 80 mg. generic
Posted 6 Dec 2012 • 2 answers